MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE® IMPLANT 3.75 X 10MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE® IMPLANT 3.75 X 10MM; DENTAL IMPLANT
Model Number FOS310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the implant in dental site 21 had to be removed due to infection and bone loss.
 
Additional Manufacturer Narrative
One full osseotite parallel walled implant (fos310) was returned for investigation.Visual inspection of the as returned product identified signs of wear due to usage and substantial bone residue around the external threads and collar.However, the device had no evidence of any damage or malfunction.The device could not be functionally tested for the reported failures (bone loss & infection) since they are medical conditions.Measurements could not be taken due to the presence of bone residue on the device.Pre-existing condition noted on the per was diabetes.The reported device had been implanted on tooth # 34 (fdi) for approximately 11 years.X-ray & picture evaluation: x-ray or picture images were not provided.As a result, bone loss could not be verified.Device history record (dhr) review for the lot (695016) had revealed no deviations nor non-conformance which could have caused or contributed to bone loss and infection after implantation of the device.All products were conforming at the time they left zimmer biomet.The product was returned but the reported events (bone loss & infection) couldn't be verified since they are medical conditions.Zimmer biomet complaint number (b)(4).The following sections have been updated: b4: date of this report.B5: describe event or problem.G4: date received by manufacturer.G7: type of report, follow-up number.H1: type of reportable event.H2: follow up type.H3: device evaluated by manufacturer.H6: event problem and evaluation codes.H10: additional narrative.
 
Event or Problem Description
No further event information is avaliable at the time of this report.

Brand Name
FULL OSSEOTITE® IMPLANT 3.75 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9449930
Report Number0001038806-2019-01561
Device Sequence Number14196502
Product Code DZE
UDI-Device Identifier00844868003489
UDI-Public(01)00844868003489(17)120614(10)695016(241)FOS310
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/14/2012
Device Model NumberFOS310
Device Catalogue NumberFOS310
Device Lot Number695016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR